Levaquin Tendonitis in shoulder, Still need help

by Lucile

Hi Joshua

I wrote to you before about possible levaquin side effects for a sudden onset tendonitis and rotator cuff tear.

I saw a surgeon in late October and he blew me off telling me that the only problem is that the arm is weak and all I needed to do was use the band to strenghten my arm.

Am back in physio for the 7th time with this injury since May 2008 and something has set the pain off to a radical extent.

Both my sports medicine doctor and the new physio think I have a frayed labrum, along with rotator cuff tear and tendonitis as indicated on the MRI last March.

Question: Any suggestions - I think the MRI is now out of date since the pain is much much worse than it was in March 2009. I am going to get a referral to another surgeon but that may take months and another MRI would also be months away. (Canada)

I am not looking to have surgery (despite what the %@#$@# surgeon said) - amongst other surgeries I have had 2 spinal fusions so I know what surgery is and the rehab involved. I am happy to keep at the physio - though what was done last week certainly triggered something which may in fact offer some new info to the physio.

I did not have any problems with this shoulder prior to waking up with severe pain in May 2008

Any thoughts would be appreciated.


Joshua Answers:

Hi Lucile.

It would be interesting to see the difference between your old MRI and a new one. It's possible that one can have a huge increase in pain without a picture looking any different.

Having said that, if you are experiencing a new and marked increase in pain, I wonder if degraded tissue was pulled apart from exercise 'strain'.

It's really too bad you can't sue doctors for that kind of negligence and...... whatever the word for 'not having a clue what is going on with you nor caring to find out' is called.

Suggestions wise, I'd make SURE that you are taking in the best possible nutrition to make your body as healthy and as able to sustain and heal itself and replace old cells with new good healthy cells.

This includes Magnesium, B6 and B12 (methylcobalamin, not cyanocobalamin), VItamin D, and increased protein intake and Bone Broth.

Anti-inflammatory foods like Omega 3's and Tumeric.

Movement and exercise is important. Keep moving, and learn how much you can push yourself without increasing pain. It's an edge you will want to know intimately.

The question is, would surgery even help.....

Just for fun, it also wouldn't hurt to check into Levaquin lawsuits in Canada. I'm not a big fan of lawsuits, but in this kind of case, I am. Can't hurt.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Comments for Levaquin Tendonitis in shoulder, Still need help

Average Rating starstarstarstarstar

Click here to add your own comments

Nov 22, 2009
PART 2 - Response n--Levaquin Tendonitis in shoulder, Still need help
by: Lucile (canada)

Thanks for the response
the pain is not only worse it's different . Originally I only felt it in arm now it's shoulder and arm and along with snapping sensation there is throbbing and chronic pain
I went back for second physio treatment but because I had so much pain after first one she wants to hold off til we have a more recent evaluation

I am going to go for a private MRI with contrast to see if there is difference from last march cuz it sure feels worse
I take vitamin b and d


Joshua Comments:

You're welcome Lucile.

How much Vitamin D3 are you taking?

Definitely let me know what the MRI results look like.

Nov 23, 2009
similar to my problem
by: jocelyn

This sounds familiar to me.

I was in terrific pain in the end and a chiropractor sent me for an x-ray and found a large area of calcification. He gave me three "extra-corporeal shock wave treatments" and gave me back the use of my arm.

I still have some aches but many, many times better. An x-ray shouldn't be too difficult or expensive to get. The chiropractor was in Alberta and I can give you more info if necessary.

Jocelyn's thread

Jan 30, 2015
Horrendous Surgery Rotater Cuff Repair from Levaquin
by: Kathy M

I was prescribed Levaquin on January 13, 2010 and then on Jan. 23rd woke up on a trip (was a flight attendant) with shoulder pain that wouldn't go away.

I was not on the plane working when it happened, so wasn't a workman's comp injury. Nothing seemed to cause it.

It became progressively worse, went to see a doctor on Feb. 9, and then went the route of referral to ortho clinic and physical therapy.

The PT thought it was rotater cuff injury. Got to the point where I couldn't raise my arm above my head and couldn't do my job which required heavy lifting and overhead work.

I saw the ortho PA in March and he thought I just had biceps tendonitis. He scheduled me for surgery and a subsequent MRI revealed a torn tendon along with the tendonitis.

I had surgery on April 23rd. The doctor said my tendon was almost torn all the way through and had slipped off my shoulder. He moved it back up and used an anchor to screw it to the bone. Then he did a Mumford decompression procedure, cutting off the end of my clavicle allowing more room for the tendons.

Of most concern to him was that most of my cartilage was damaged and he removed it in bits and pieces. I also had frozen shoulder and the biceps tendonitis.

He said I would need a shoulder replacement in 10 years. I took 10 months off with painful PT and returned to work as a FA, but had to quit a few months later as my shoulder wasn't the same.

I filed a lawsuit against the manufacturer of Levaquin with a firm in Minneapolis but was just informed they are not taking my case further because my prescription happened after the "black box warning" that was issued in 2008.

This was the most painful and horrendous surgery I've ever experienced and the recovery was slow and painful.

Also, my prolonged consumption of Celebrex which was prescribed post-surgery may have caused or contributed to chronic kidney disease which I am in Stage 3 now.

I now cannot take any NSAIDS and am also suffering from ankle tendonitis and herniated back disc problems and arthritis, so I'm miserable.


Joshua Comments:

I'm very sorry to hear all that, Kathy.

Getting poisoned is a terrible thing. Made worse by doctors that don't understand the ramifications of the drugs they're prescribing on daily basis.

Made even worse by an industry that is insulated from harm by the government ("sorry, you can't sue if you've been damged because we say so."

Made even worse by doctors prescribing other potentially (organ) damaging drugs to counter pain and other symptoms.

It's been a long while since you posted this Kathy. How are things now?

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.